SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
74027271 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that after a tka surgery performed on an unknown date, the patient experienced a breakage of the post of the jrny ii bcs xlpe art isrt sz 7-8 rt 9mm.The adverse event was treated with a revision surgery on (b)(6) 2025, during which the jrny ii bcs xlpe art isrt sz 7-8 rt 9mm was removed.The patient¿s current health status is unknown.
Additional Manufacturer Narrative
The device was not returned for evaluation.However, the photograph was reviewed, and revealed that the device is fractured along the post.The clinical/medical investigation concluded that, the patient¿s activity level, medical history, and comorbidities are unknown.Images suggest the initial procedure may not have included patellar resurfacing, which could be a contributing factor to the revision, as data indicates resurfacing during primary total knee arthroplasty may reduce revision rates per instructions for use updates.The overall patient impact beyond the reported revision due to a broken post after an unknown time in vivo cannot be determined with the limited information provided, though a temporary recovery phase is expected.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed a similar event for the listed part number, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with material specifications, the quality and manufacture of ultra-high-molecular-weight polyethylene shall be controlled.These materials are used in the manufacture of surgical implants and instruments, and can be considered a surgical grade.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.